EconPapers    
Economics at your fingertips  
 

Revisiting Multiplicity of Bubble Equilibria in a Search Model with Posted Prices

Stanislav Rabinovich ()

The B.E. Journal of Theoretical Economics, 2017, vol. 17, issue 1, 15

Abstract: Multiplicity of equilibria naturally obtains in search models of money with price posting: buyers’ money holdings depend on posted prices, which, in turn, depend on buyers’ money holdings. I show that this multiplicity of equilibria exists in general even when money is replaced with a dividend-bearing asset, as long as the asset is useful as a medium of exchange. If the fundamental value of the asset is sufficiently high, there is a unique equilibrium, in which the price of the asset equals its fundamental value. For lower fundamental values, there is a continuum of bubble equilibria, in which the price of the asset exceeds the fundamental value. For very low fundamental values, the equilibrium is again unique but the asset is not used as a medium of exchange. I characterize the set of symmetric and asymmetric bubble equilibria for both positive and negative fundamental values.

Keywords: search; money; multiplicity; indeterminacy; liquidity (search for similar items in EconPapers)
JEL-codes: D51 E40 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
https://www.degruyter.com/view/j/bejte.2017.17.iss ... -0144.xml?format=INT (text/html)
For access to full text, subscription to the journal or payment for the individual article is required.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:bpj:bejtec:v:17:y:2017:i:1:p:15:n:11

Ordering information: This journal article can be ordered from
https://www.degruyter.com/view/j/bejte

Access Statistics for this article

The B.E. Journal of Theoretical Economics is currently edited by Burkhard C. Schipper

More articles in The B.E. Journal of Theoretical Economics from De Gruyter
Bibliographic data for series maintained by Peter Golla ().

 
Page updated 2018-07-11
Handle: RePEc:bpj:bejtec:v:17:y:2017:i:1:p:15:n:11